We understand that people with cancer are worried about coronavirus.
Here is the
We will update it regularly.
Go to your personalised cancer information and support area
Existing Macmillan user? Access your events, volunteering and Macmillan Online Community
Lorraine is a nurse specialist and sex therapist and volunteers here to answer your...
I live in Spain and have been taking Zytiga for about 18 months now. It's a great treatment and has seriously lowered my PSA. However, in the last few weeks I have noticed I have more nausea, trips to the loo and tiredness, all of which are listed side effects. Has anyone else had experience of side effects kicking in after such a long period?
Hi Rog57, I cannot answer specifically as I haven’t been on Zytiga but noticed your post hadn’t been responded to. Sorry you are feeling the effects you mention.
Have your blood tests shown up any changes recently? Just wondering if a level has changed which could explain things.
Hi Ido4 thanks for the reply. I have my bloods checked every two months, with the next check due at the end of the month. When I was diagnosed my PSA was 148. It's now down to under 0 and has been for some time. I'm seeing my oncologist in a couple of weeks so will mention the side effects then.
I've been on the Zytiga (Abiraterone) for 18 months as well and I've exactly the same side effects kicking in like you. I am also on Decapeptyl injections and that has always given me hot flushes. I also get my bloods done every 2 months and am less than zero PSA since I went on to Zytiga. I can manage the hot flushes because at least I know that the drugs are working. The nausea is just a nuisance to me. Its the sudden tiredness that drives me mad.
I had a radium injection and scan and also a PET scan 2 weeks ago. My oncologist is very happy with the results as there is no evidence of it in my bones and he can see no cell clusters elsewhere. Previously mine had spread to my lymph nodes and lower colon from the prostate. I had just over 11 weeks radiation last summer and that seems to have done its job.
However, he told me last week that he will be taking me off Zytiga next July as he doesn't leave anybody on it over 24 months. I'm nervous about this as I see it as being my gatekeeper drug as it is blocking testosterone. He's leaving me on Decapeptyl and says that it should give me protection. I'm very wary of that. I'd be very interested to know if you every inquired from your oncologist as to how long you will be on it and if he's intent on keeping you on it.
Onwards and Upwards
Hi John, thanks for your reply. Your situation is so very similar to my own. It's comforting to know you have suffered the nausea etc at the same stage as myself. Makes me feel less isolated, so thanks for that info.
Its interesting to hear that your oncologist is talking about stopping the Zytiga in July. Like you I feel it's my protector and everything will be ok while I'm taking it. I'm certainly going to ask my oncologist when I see her in early Feb.
I have the injections as well and absolutely detest the flushes. Though I guess they're a small price to pay.
Good luck with the rest of your treatment and, once again, thanks for the reply.
Hi Rog I went on Zytiga (Arbiraterone in the UK) over 61/2 years ago as part of the Stampede trial. The agreement was that I would remain on it till something altered, ie psa increase I guess. So far that hasn't happened, it went from 205 at diagnosis to near zero within 2 months and its stayed there. I went through the usual side effects but for some time now they have reduced or stopped completely. Just occasional mild hot flush, bit of tiredness and occasional low mood. All in all I firmly believe its working for me and would not willingly come off it. Next oncon. app. is in 6 weeks, that's always a bit stressful.
Best of luck.
Hi Joe, thanks for the reply. Its good to hear from someone who HSS been on Zytiga as long as you have. Itvfills me with hope for sure.
I thought my PSA was high at diagnosis but yours was huge. There's no doubt the tablets work, so I hope to be on them for a long time.
Good luck for the future.
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: